MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC AUTOLUBE-III; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC AUTOLUBE-III; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Model Number AUTOLUBE-III
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foot control device was leaking oil and losing pressure.During in-house engineering evaluation, it was observed that the device had a ruptured hose, a liquid leak, and a damaged gauge.It was further determined that the device was missing components.It was further determined that the device failed pretest for visual assessment and drip rate assessment.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this , a supplemental report will be filed as appropriate.Additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition of the device not functioning was not confirmed.Therefore, an assignable root cause was not determined.However, the ruptured hose, identified during service and evaluation was confirmed.The assignable root cause was determined to be traced to user, which is user error.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device investigation update: upon further investigation of the device, it was determined that the device did not have a damaged gauge it was determined that the device had a component damage.H6.The component codes and investigation findings have been updated accordingly.

Brand Name
AUTOLUBE-III
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key16311568
Report Number1045834-2023-00193
Device Sequence Number20595216
Product Code GEY
UDI-Device Identifier00845384000396
UDI-Public00845384000396
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAUTOLUBE-III
Device Catalogue NumberAUTOLUBE-III
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2011
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown